MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPER FILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 5

ENCORE MEDICAL L.P. TAPER FILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 5
Model Number 425-97-005
Health Effect - Clinical Code Fall (1848)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and breaking their femur.Had to go in and replace.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a broken femur after patient fell.The previous surgery and the surgery detailed in this investigation occurred 17 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a broken femur after patient fell.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPER FILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 5
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7935058
Report Number1644408-2018-00874
Device Sequence Number2337867
Product Code LPH
UDI-Device Identifier00888912078634
UDI-Public(01)00888912078634
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model Number425-97-005
Device Catalogue Number425-97-005
Device Lot Number170R1051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-401, LOT 870B1094; 931-40-756, LOT 763N1993; 400-03-401, LOT 870B1094; 931-40-756, LOT 763N1993
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR